MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF; UNIT, PHACOEMULSIFICATION

BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF; UNIT, PHACOEMULSIFICATION
Model Number BL5523WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device used in the reported event was not received.The review of the lot/device manufacturing records did not find any anomalies or discrepancies related to the reported event.
 
Event or Problem Description
A report from a facility in the (b)(4) stated that the vitrectomy cutter was not cutting properly and it was causing traction.The cutter was replaced and the procedure was completed without any injury or consequences to the patient.
 
Additional Manufacturer Narrative
One 23ga cutter was returned inside a pouch with a piece of a bl5523wv pack label from lot v8895 taped on it.Visual examination found the tip protector missing and the needle bent.Dried solution is visible in the tubing.The port window is in the opened position and the back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no defects were found.A functional test was performed using a stellaris pc system.The cutter stopped cutting almost immediately, the inner needle is binding up and stops at the half center port position allowing the vacuum to continue.The cut is not cutting however it should be noted that a bent needle could contribute to the poor cutting performance.The cause of the bent needle cannot be determined.

Brand Name
23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF
Common Device Name
UNIT, PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6837621
Report Number0001920664-2017-00274
Device Sequence Number13484065
Product Code HQC
UDI-Device Identifier00757770058549
UDI-Public(01)00757770058549(17)180814
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2018
Device Model NumberBL5523WV
Device Catalogue NumberBL5523WV
Device Lot NumberV8895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1